Thunderstorm Wind, Cass
- When
- December 30, 5:35 PM CST
- Where
- Cass County, Douglassville
- Measured
- 65 kt (75 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.200, -94.317
Numerous trees toppled.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 30, 3:20 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 PM CST MON DEC 30 2002 DEEP UPPER LOW MOVING INTO SOUTH CENTRAL TX THIS AFTERNOON. THE CONTINUED MORE SOUTHERLY TRACK OF THE ETA SEEMING IN LINE WITH THE RUC...AND SHOULD KEEP MOST OF THE ROTATIONAL SHEAR SOUTH OF AREA. WILL MAKE A MENTION OF SEVERE SOUTH OF INTERSTATE 20 FOR TONIGHT...DUE TO THIS POSSIBILITY...AND IN LINE WITH EXPECTED EASTWARD ADVANCEMENT OF CURRENT TOR WATCH CENTRAL TX. INTENSE CONVECTION FURTHER NORTH WILL SHIFT EASTWARD ALONG RED RIVER VALLEY REGION. UPPER LEVEL DIFFUENCE TO THE NE OF UPPER LOW IS DRIVING MECHANISM FOR THESE STORMS...YIELDING A THREAT OF VERY HEAVY RAIN AND SOME HAIL. LIGHTNING DISPLAY RATHER INTENSE AS WELL ACROSS A WIDE SWATH OF NORTH TX/EASTERN OK. AT THIS POINT IT MAY BE HARD TO DISCERN WHERE MINIMAL SEVERE THREAT MAY BE...OR WHETHER THE ACTIVITY STALLS DUE TO DEEP SW FLOW. THUS...WILL MENTION SEVERE AREAWIDE FOR ALL OF TONIGHT PERIOD. FLOOD WATCH WILL BE EXTENDED THROUGH TONIGHT AND TAKE IN FINAL REMAINING PORTIONS OF LA...WITH FLOOD GUIDANCE RUNNING ABOUT 2 INCHES IN THREE HOURS ACROSS MOST OF AREA. AS COLD FRONT MOVES IN BEHIND CONVECTIVE COMPLEX TOMORROW AFTERNOON... PORTIONS OF LA SOUTH OF INTERSTATE 20 MAY RECOVER AND DESTABILIZE AS SUNSHINE BREAKS OUT AHEAD OF FRONT. ADDITIONAL THUNDERSTORM DEVELOPMENT TUESDAY AFTERNOON WILL HAVE GOOD POTENTIAL FOR HAIL IN MODERATELY STEEP MID LEVEL LAPSE RATES. VII SHV 57/61/43/56 7300 MLU 60/64/46/56 9530 TXK 51/58/42/55 8500 TYR 50/57/40/56 7300 LFK 56/60/44/58 7300
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A SLIGHT CHANCE SEVERE THUNDERSTORMS THROUGH TONIGHT...MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR ACROSS NORTHEAST TEXAS...EXTREME SOUTHERN ARKANSAS...AND NORTH LOUISIANA. THE MAIN SEVERE WEATHER THREAT WILL BE THAT OF STRAIGHT LINE WINDS AND LARGE HAIL. SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE THROUGH TONIGHT. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT WILL BE THE POSSIBILITY OF HEAVY RAINFALL IN THE THUNDERSTORM ACTIVITY WHICH COULD PRODUCE SOME FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE THE CHANCE FOR SOME RAINFALL ON TUESDAY TO WRAP AROUND BEHIND THE FRONTAL SYSTEM. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT. 20
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees toppled.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321837.